Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 28, 2007, 7:38 PM MDT for Morgan County, Colorado. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 7:38 PM MDT (01:38 UTC)
- Expired
- Jun 28, 2007, 8:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Morgan County, CO
The radar
The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:44 PM MDT | HAIL 0.75 | 4 Ne Wiggins, CO | |
| Jun 28, 7:47 PM MDT | HAIL 0.75 | 2 Sse Goodrich, CO | HAIL ACCOMPANIED BY HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2008 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 290139 SVRBOU COC087-290230- /O.NEW.KBOU.SV.W.0085.070629T0138Z-070629T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 738 PM MDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MORGAN COUNTY IN NORTHEAST COLORADO * UNTIL 830 PM MDT * AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR GOODRICH TO 3 MILES NORTHEAST OF WIGGINS...OR ALONG A LINE EXTENDING FROM 17 MILES WEST OF FORT MORGAN TO 12 MILES WEST OF FORT MORGAN. THESE STORMS WERE NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIGGINS... WELDONA...ORCHARD...JACKSON RESERVOIR AND GOODRICH. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4052 10415 4019 10415 4019 10383 4052 10389 $$ 046
3 follow-up statements
000 WWUS55 KBOU 290152 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 751 PM MDT THU JUN 28 2007 COC087-290230- /O.CON.KBOU.SV.W.0085.000000T0000Z-070629T0230Z/ MORGAN CO- 751 PM MDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR NORTHWESTERN MORGAN COUNTY... AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GOODRICH TO 3 MILES NORTHEAST OF WIGGINS...OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF FORT MORGAN TO 13 MILES WEST OF FORT MORGAN. THESE STORMS WERE MOVING SLOWLY TO THE NORTH AT 5 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIGGINS...WELDONA...ORCHARD...JACKSON RESERVOIR AND GOODRICH. HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED 4 MILES NORTHEAST OF WIGGINS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4052 10415 4019 10415 4019 10383 4052 10389 $$ 046
000 WWUS55 KBOU 290212 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 812 PM MDT THU JUN 28 2007 COC087-290230- /O.CON.KBOU.SV.W.0085.000000T0000Z-070629T0230Z/ MORGAN CO- 812 PM MDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR NORTHWESTERN MORGAN COUNTY... AT 812 PM MDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 4 MILES NORTH OF ORCHARD...OR ABOUT 20 MILES NORTHWEST OF FORT MORGAN...MOVING NORTHWEST AT 5 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIGGINS...WELDONA...ORCHARD...JACKSON RESERVOIR AND GOODRICH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4052 10415 4019 10415 4019 10383 4052 10389 $$ 046
000 WWUS55 KBOU 290221 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 820 PM MDT THU JUN 28 2007 COC087-290230- /O.EXP.KBOU.SV.W.0085.000000T0000Z-070629T0230Z/ MORGAN CO- 820 PM MDT THU JUN 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MORGAN COUNTY WILL EXPIRE AT 830 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4052 10415 4019 10415 4019 10383 4052 10389 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:05 PM MDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 28, 3:05 PM MDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT THU JUN 28 2007 .SHORT TERM...ANOTHER DAY AND STILL WAITING FOR CONVECTION TO AFFECT URBAN CORRIDOR. CONVECTION HAS DEVELOPED NICELY IN THE MOUNTAINS EAST OF THE DIVIDE...NOW MOVING INTO THE FOOTHILLS. ACARS SOUNDING STILL SHOWING DECENT INVERSION AROUND 700 MB. SURFACE TEMPERATURES SLOWLY INCHING TOWARD CONVECTIVE TEMPERATURE AND SHOULD BE REACHED PROVIDED CIRRUS FROM CONVECTION DOESNT AFFECT SOLAR HEATING AS WAS THE CASE YESTERDAY. RADAR SHOWING NICE NORTH-SOUTH BOUNDARY DISECTING DIA...COULD PROVIDE A FOCUS. BUT WITH THAT MID LEVEL INVERSION STILL IN PLACE...AM NOT GOING TO GET TOO EXCITED ABOUT CONVECTION MOVING FURTHER EAST THAN FOOTHILLS. THOUGH THE LATEST NAM PAINTS QPF ACROSS URBAN CORRIDOR...DECIDED NOT INCREASE POPS AT THIS TIME. WEAK WINDS PERSIST IN THE UPPER ATMOSPHERE...SO ANY STORM MOVEMENT WILL BE SLOW. WITH GPS INTEGRATED PRECIPITABLE WATER VALUES AROUND EIGHT TENTHS OF AN INCH...HEAVY RAIN IS POSSIBLE WITH THE STORMS. THOUGH SHEAR REMAINS FAIRLY WEAK...CANNOT RULE OUT A STORM OR TWO PRODUCING HAIL UP TO AN INCH AS FORECAST SOUNDINGS SHOW CAPE VALUES AROUND 2000 J/KG. WITH LACK OF ANY LIFT AS NOTED BY QG VERTICAL VELOCITY PROGS...STORMS SHOULD END BY MIDNIGHT. SKIES SHOULD CLEAR MOST AREAS OVERNIGHT...THOUGH BOUNDARY LAYER WIND AND HUMIDITY PROGS SUGGEST SOME CLOUDS PERSISTING EASTERN ZONES. COULD SEE SOME STRATUS DEVELOPING...BUT DOESNT APPEAR TO BE WIDESPREAD. ON FRIDAY...RIDGE WILL CONTINUE TO BUILD OVER THE DISTRICT. STILL LOOKING LIKE ENOUGH MOISTURE FOR SOME AFTERNOON CONVECTION...THOUGH MODEL CROSS SECTIONS SHOW BULK OF MOISTURE AROUND 500 MB. LOOKING LIKE ANY STORM WILL BE DRY...WITH GUSTY WIND AND LIGHTNING THE BIG CONCERN. ACROSS URBAN CORRIDOR...FORECAST SOUNDINGS INDICATING PRECIPITABLE WATER VALUES OF AROUND EIGHT TENTHS OF AN INCH DURING THE AFTERNOON WITH CAPES AROUND 2000 J/KG. STILL THAT PESKY INVERSION AT 700 MB WHICH COULD HINDER ANY STORM FROM OCCURING ACROSS PLAINS. THE LOW POPS LOOK WARRANTED. TEMPERATURE AND THICKNESS GUIDANCE SUGGESTS TEMPERATURES SHOULD REACH THE LOWER 90S. CURRENT TEMPERATURE GRIDS SEEM REASONABLE...BUT WILL MAKE A FEW MINOR ADJUSTMENTS TO BOUNDARY AREAS. .LONG TERM...LITTLE CHANGE TO THE FORECAST THIS TIME AROUND. UPPER RIDGE BUILDS NORTHWARD WITH HIGH CENTER DEVELOPING OVER COLORADO THIS WEEKEND. GRADUAL DRYING/WARMING FROM BOTH INSOLATION AND WEAK WARM ADVECTION THROUGH THIS PERIOD. TWEAKED HIGHS A BIT UPWARD ON SUN/MON AS MODELS ARE CONSISTENTLY SHOWING CONTINUED WARMING AND I SEE NOTHING TO STOP IT. WEAK SHORTWAVE ACROSS THE NORTHERN U.S. ABOUT TUESDAY IS DISAPPEARING FROM THE MODELS...GFS HAS COME AROUND TO MORE LIKE THE LAST COUPLE DAYS ECMWF WITH THE HIGH CENTER STAYING AROUND COLORADO THROUGH MIDWEEK. BOTH HAVE ANOTHER SHORTWAVE ACROSS CANADA AT MIDWEEK WHICH ALLOWS THE RIDGE TO BUILD INTO WESTERN CANADA BEHIND IT. NOT A GREAT EFFECT ON US...BUT IT WILL PROBABLY PROVIDE AT LEAST SLIGHT COOLING. WILL GO WITH COOLING MAINLY ON THURSDAY FIGURING THERE WILL NOT BE A STRONG PUSH THIS FAR SOUTH OF THE SHORTWAVE. BOTTOM LINE...HOT AND DRY WITH SEVERAL DAYS IN A ROW AROUND 100 DEGREES. FIRE DANGER INCREASING MARKEDLY AS FUELS DRY OUT...MITIGATED BY GENERALLY LIGHT WINDS. && .AVIATION...A FEW STORMS STILL POSSIBLE THROUGH 04Z THIS EVENING AT DIA...THOUGH ITS LOOKING LIKE THE BEST CHANCE FOR STORMS WILL BE WEST OF THE AIRPORT. THERE IS A WEAK BOUNDARY MOVING WEST ACROSS THE AIRPORT...WITH SOUTHEAST SURFACE WINDS BECOMING DOMINANT. COULD SEE SOME GUSTS TO 25 KTS THIS EVENING. STRATUS NOT EXPECTED OVERNIGHT... THOUGH THERE COULD BE SOME PATCHES EAST OF THE AIRPORT. ON FRIDAY... JUST A SLIGHT CHANCE FOR ANY STORM AFFECTING THE AIRPORT AFTER 18Z. THE BEST CHANCE FOR ANY STORM WILL BE ALONG THE FOOTHILLS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && DL/CMG
Hazardous weather outlook, Jun 28, 10:48 AM MDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1048 AM MDT THU JUN 28 2007 COZ030>051-291200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1048 AM MDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS... FOOTHILLS AND PARK COUNTY THIS AFTERNOON...WITH SOME STORMS SLOWLY MOVING ONTO THE PLAINS DURING THE AFTERNOON. THE STORMS WILL CONTINUE INTO THE EVENING HOURS BEFORE ENDING BY MIDNIGHT. THE MAIN THREAT FROM THE STORMS WILL BE HEAVY RAIN AS THE WINDS ALOFT ARE QUITE LIGHT. HOWEVER...ENOUGH INSTABILITY WILL EXIST FOR A FEW STORMS TO POSSIBLY GENERATE SOME HAIL UP TO AN INCH IN DIAMETER. MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE THE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...ENOUGH MOISTURE AND INSTABILITY WILL BE PRESENT OVER THE EASTERN PLAINS AND FOOTHILLS FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP. THUNDERSTORMS WHICH DEVELOP MAY BE SLOW MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. FOR SATURDAY THROUGH WEDNESDAY...A STRONG UPPER LEVEL RIDGE WILL MOVE OVER THE AREA BRINGING HOT TEMPERATURES AND ONLY A VERY SMALL CHANCE OF THUNDERSTORMS. THE FIRE DANGER WILL INCREASE SIGNIFICANTLY OVER THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LESZCYNSKI/GIMMESTAD
In the hours before
Local storm report, Jun 28, 7:01 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
701 PM MDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 3 NNW LOCHBUIE 40.04N 104.75W
06/28/2007 M1.00 INCH WELD CO TRAINED SPOTTER
MIXTURE OF RAIN AND HAIL
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:38 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 52 min |
| Jun 28, 7:31 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 15 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.